Journal Article

Identification and Estimation of Preference Distributions when Voters are Ideological

Date: 01 July 2017
Publisher: Oxford Academic
Published in: The Review of Economic Studies , Vol. 84, No. 3, pp. 2138-2168
DOI: 10.1093/restud/rdw046

This article studies the non-parametric identification and estimation of voters’ preferences when voters are ideological. We establish that voter preference distributions and other parameters of interest can be identified from aggregate electoral data. We also show that these objects can be consistently estimated and illustrate our analysis by performing an actual estimation using data from the 1999 European Parliament elections.